Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 2006, 2:55 PM MDT for Adams County, Morgan County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2006, 2:55 PM MDT (20:55 UTC)
- Expired
- Jun 10, 2006, 3:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Morgan County, CO
The radar
The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 12:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 102055
SVRBOU
COC001-087-102145-
/O.NEW.KBOU.SV.W.0041.060610T2055Z-060610T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT SAT JUN 10 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MORGAN COUNTY IN NORTHEAST COLORADO
NORTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO
* UNTIL 345 PM MDT
* AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES NORTHWEST OF HOYT...OR ABOUT 23 MILES
SOUTHWEST OF FORT MORGAN...MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWELVE-MILE
CORNER...LOG LANE VILLAGE...HOYT...FORT MORGAN...ADENA SCHOOL AND
ADENA.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4019 10414 3991 10415 3992 10395 3994 10380
4003 10370 4005 10365 4032 10364 4027 10392
4021 10405
$$
RJK1 follow-up statement
000
WWUS55 KBOU 102143
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
345 PM MDT SAT JUN 10 2006
COC001-087-102149-
/O.EXP.KBOU.SV.W.0041.000000T0000Z-060610T2145Z/
MORGAN CO-ADAMS CO-
345 PM MDT SAT JUN 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS AND
SOUTHERN MORGAN COUNTIES EXPIRED AT 345 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVE
EAST OF THE WARNING AREA. THERE WERE NO REPORTS OF SEVERE WEATHER
WITH THIS STORM.
LAT...LON 4019 10414 3991 10415 3992 10395 3994 10380
4003 10370 4005 10365 4032 10364 4027 10392
4021 10405
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:00 AM MDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 4:00 AM MDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT SAT JUN 10 2006 .SHORT TERM DISCUSSION...LOTS TO CONSIDER THIS MORNING. EARLY IN THE SHIFT SOME THUNDERSTORMS WERE PRODUCING QUITE A BIT OF LIGHTNING WITH GRASS FIRES IN MORGAN COUNTY. THE FRONT THAT WAS DEBATED LAST NIGHT IS CURRENTLY MOVG THRU DENVER...AND WILL MOVE THRU ALL OF OUR PLAINS THIS MRNG. IT IS BRINGING IN BETTER DEWPOINTS AND WE MAY FINALLY GET THUNDERSTORMS WITH RAIN TODAY. FIRST OF ALL...ONGOING SHOWERS WILL CONTINUE THE REMAINDER OF THE NIGHT TO THE NORTH OF THE FRONT ACROSS THE NORTHERN TIER OF COUNTIES AS SOME NEG DIV Q MOVG ACROSS THE AREA. EXPECT SHOWERS TO DIMINISH EARLY IN THE MRNG...THEN ANOTHER AREA OF DIV Q ASSOCD WITH UPPER JET TO IMPACT THE MTNS IN THE MORNING AND THE NRN PLAINS IN THE AFTN. A BIT EARLIER START TO CONVECTION OVERALL DUE TO TIMING OF DYNAMICS. JET AND GRADIENT WILL SUPPORT SOME GUSTY WINDS IN THE MOUNTAINS TODAY. ACROSS THE PLAINS...GOOD THETA-E AXIS TO SET UP TODAY...WITH CAPES OVER 2000 THIS AFTN SO SOME STORMS EXPECTED TO BE SEVERE. ALL THE MODELS SUGGEST AN MCS TO BEGIN HERE IN CO THEN DROP DOWN EAST SIDE OF THETA E AXIS IN KS TONIGHT. MAIN CHANGES TO PREVIOUS FORECAST HAS BEEN TO INCREASE CLOUDS AND RAISE POPS DUE TO EXPECTED DYNAMICS AND INSTABILITY. IT WILL BE COOLER TODAY ACROSS THE PLAINS...MET GUIDANCE LOOKS REASONABLE. DID NOT MENTION ANY LOW CLOUDS OR FOG TONIGHT...WILL LET DAY SHIFT EVALUATE THE POSSIBILITY. .LONG TERM DISCUSSION...FOR SUNDAY AND SUNDAY NIGHT...BOTH THE NAM/GFS INDICATE A MODERATE WLY FLOW OVR COLORADO. IN ADDITION ...BOTH NOW BRINGS A FAIRLY HEALTHY LOW LEVEL THETA-E RIDGE INTO THE NERN PLAINS...WITH A DENVER CYCLONE APPARANTLY DVLPG. INTERACTIVE SOUNDINGS WITH T/TD M80/L40S INDICATE CAPES OF 1500 AROUND DEN AND LIC WITH THE BEST MSTR AROUND AKO WITH CAPES OF 2500-2800 J/KG WHERE TD WL BE IN THE L50S SUNDAY AFTN. GOOD SHEAR AS WELL WITH HELICITY VALUES OF 120 M2/S2 AROUND AKO. SO IF THIS PANS OUT THEN SEVERE THUNDERSTORMS WITH REAL PCPN LOOK LIKE A GOOD BET. FOR NOW WL UP POPS IN THE NERN PLAINS TO SCT...AND INCREASE POPS TO 20 OVR THE RMNDR OF THE NERN PLAINS. THE NAM AND GFS ALSO SHOW DECENT UPWARD QG OMEGA OVR ERN CO SUNDAY NIGHT. SHUD EVEN SEE SOME TSTMS CARRY OVER PAST MIDNIGHT WITH PSBL MCS DVLPG...SO WL ADD ISOLD POPS TO ZONES 48>51 FM 06-12Z MONDAY. ON MONDAY...THE UPPER RIDGE STARTS TO REBUILD OVER NEW MX AND COLORADO...BUT LOW LEVEL MSTR IS PROGGED TO RMN IN TACT OVER THE NERN PLAINS. ALTHO THE COVERAGE OF TSTMS MAY BE LOWER THERE IS STILL THE POTENTIAL FOR ANOTHER SVR LATE AFTN/EVNG FOR THE NERN PLAINS. WL HAVE TO WAIT AND SEE. NOT MUCH CHANGE FOR THE REST OF THE WEEK...AS THE UPPER RIDGE AMPLIFIES OVER CO AS A TROF DIGS ALONG THE WEST COAST. THE GFS SHOWS THIS FEATURE POSSIBLY BRUSHING NWRN CO BY THURSDAY AFTN/EVNG. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GLANCY/COOPER
Hazardous weather outlook, Jun 10, 11:11 AM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1111 AM MDT SAT JUN 10 2006 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT SAT JUN 10 2006 ...SEVERE STORMS POSSIBLE ON THE EASTERN PLAINS AFTER 3 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A VERY UNSTABLE ATMOSPHERE COMBINED WITH AN INCREASE IN LOW LEVEL MOISTURE WILL SUPPORT THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK AREA THIS AFTERNOON. THUNDERSTORMS CAPABLE OF LARGE DAMAGING HAIL AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO FORM ALONG AND EAST OF A WIND CONVERGENCE BOUNDARY EXTENDING NORTHEAST GENERALLY FROM ELBERT COUNTY TO SEDGWICK COUNTY. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS AFTER 3 PM TODAY. THIS EVENING...THUNDERSTORMS IN THE FAR NORTHEAST CORNER OF COLORADO MAY ALSO PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING STRAIGHT LINE WINDS. MOST OF THESE THUNDERSTORMS SHOULD DISSIPATE AFTER 2 AM TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS CAN BE EXPECTED SUNDAY AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO FIRST DEVELOP OVER THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA BY EARLY AFTERNOON AND THEN BECOME SEVERE AS THEY MOVE SOUTHEASTWARD ACROSS THE PLAINS. WIND SHEAR IN THE ATMOSPHERE WILL INCREASE TOMORROW SO THE THREAT OF VERY LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH SUPERCELL THUNDERSTORMS WILL BE ENHANCED. LOW LEVEL WIND SHEAR MAY BE STRONG ENOUGH TO SUPPORT ONE OR TWO TORNADIC STORMS. FOR MONDAY THROUGH THE REST OF THE WEEK...THE THREAT OF SEVERE WEATHER WILL DIMINISH AS WIND SHEAR AND INSTABILITY IN THE ATMOSPHERE DECREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AFTER 3 PM. BAKER/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:40 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 65 min |
| Jun 10, 4:52 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 28 min |
| Jun 10, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.